Alert archive / California / Wind Advisories in 2010
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 1, 2010, 11:26 PM PDT for 4 counties in California. It took effect at Nov 2, 2010, 3:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2010, 11:26 PM PDT (06:26 UTC)
- In effect from
- Nov 2, 2010, 3:00 AM PDT
- Expired
- Nov 2, 2010, 9:58 AM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS76 KSGX 020626 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1126 PM PDT MON NOV 1 2010 ...STRONG GUSTY NORTHEAST WINDS EXPECTED THIS MORNING MAINLY BELOW AND THROUGH PASSES AND CANYONS IN THE INLAND EMPIRE AND ALL MOUNTAINS... .STRONG SURFACE HIGH PRESSURE ALONG WITH NORTHEAST WINDS ALOFT ARE EXPECTED TO CAUSE STRONG GUSTY NORTHEAST WINDS MAINLY BELOW AND THROUGH PASSES AND CANYONS THIS MORNING IN THE INAND EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...THE SAN BERNARDINO COUNTY MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS AND THE SAN DIEGO COUNTY MOUNTAINS. CAZ048-057-021700- /O.NEW.KSGX.WI.Y.0032.101102T1000Z-101102T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1126 PM PDT MON NOV 1 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE AROUND 3 AM PDT EARLY TUESDAY MORNING AND REACH THEIR PEAK AROUND 7 AM PDT. WINDS WILL DECREASE EARLY AFTERNOON. * WINDS: AREAS OF STRONG GUSTY NORTHEAST WINDS MAINLY BELOW PASSES AND CANYONS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AND ISOLATED HIGHER GUSTS AROUND 50 MPH AT TIMES. * VISIBILITY: LOCAL VISIBILITY REDUCED DUE TO BLOWING DUST AND SAND. * IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-058-021700- /O.NEW.KSGX.WI.Y.0032.101102T1000Z-101102T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1126 PM PDT MON NOV 1 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE AROUND 3 AM PDT EARLY TUESDAY MORNING AND REACH THEIR PEAK AROUND 7 AM PDT. WINDS WILL DECREASE EARLY AFTERNOON. * WINDS: AREAS OF STRONG GUSTY NORTHEAST WINDS MAINLY BELOW PASSES AND CANYONS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AT TIMES. * IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WHITLOW
1 follow-up statement
336 WWUS76 KSGX 021658 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 958 AM PDT TUE NOV 2 2010 ...WIND ADVISORY CANCELLED... .GUSTY WINDS WILL CONTINUE INTO THIS AFTERNOON...BUT BELOW WIND ADVISORY STRENGTH. MORE OFFSHORE WINDS ARE EXPECTED EARLY WEDNESDAY. CAZ048-055>058-021800- /O.CAN.KSGX.WI.Y.0032.000000T0000Z-101102T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 958 AM PDT TUE NOV 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS GUSTING TO 30 MPH IN THE VALLEYS AND UP TO 40 MPH IN THE MOUNTAINS TODAY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 8:40 PM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 1, 8:40 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT MON NOV 1 2010 .SYNOPSIS...HIGH PRESSURE BUILDING OVER THE WEST THIS WEEK WILL BRING CLEAR SKIES AND MUCH WARMER WEATHER. INCREASING OFFSHORE FLOW WILL PRODUCE GUSTY WINDS IN THE MOUNTAIN PASSES AND INLAND VALLEYS. THE HIGH PRESSURE RIDGE WILL WEAKEN FRIDAY WITH COOLER WEATHER THIS WEEKEND. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. SKIES WERE CLEAR THIS EVENING. AS OF 8 PM TEMPS WERE GENERALLY 5 TO 10 DEGREES HIGHER THAN THEY WERE AT THIS TIME YESTERDAY. MODERATE OFFSHORE PRESSURE GRADIENTS WITH ABOUT -11 MB SAN-TPH. THE WARMING AND DRYING TREND CONTINUES TUESDAY THROUGH THURSDAY AS THE UPPER RIDGE BUILDS. HIGH TEMPS WILL BE ABOUT 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES WITH MANY OF THE COASTAL AND VALLEY AREAS REACHING THE 90S. WED SHOULD BE THE HOTTEST DAY AND THE INLAND EMPIRE MAY REACH 100 DEG...AND A FEW TEMP RECORDS MAY BE TIED OR BROKEN FOR THE DAY. GUSTY WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES AND CANYONS THROUGH THURSDAY. NE WINDS ON TUE WILL TURN EASTERLY ON WEDNESDAY AND STRENGTHEN AS THE SURFACE HIGH BUILDS AND SHIFTS SOUTHEAST. WIND GUSTS IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS COULD EXCEED 40 MPH ON WEDNESDAY MORNING...WITH ISOLATED GUSTS UP TO 50 MPH. THIS WILL MAKE TRAVEL ALONG INTERSTATE 10 THROUGH THE BANNING PASS AND ALONG INTERSTATE 8 THROUGH THE MOUNTAINS HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS WILL GRADUALLY WEAKEN THURSDAY AND FRIDAY WITH MINOR COOLING AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND OFFSHORE FLOW WEAKENS. MODELS SHOW A WEAK TROUGH...COOLER WEATHER AND A RETURN OF THE MARINE LAYER THIS WEEKEND THROUGH EARLY NEXT WEEK. && .FIRE WEATHER... NO FIRE WEATHER WATCHES ARE PLANNED AT THIS TIME. HOWEVER THE MODERATE OFFSHORE FLOW EVENT WILL ELEVATE THE FIRE HAZARD POTENTIAL IN SOME AREAS OF THE MOUNTAINS AND VALLEYS TUESDAY THROUGH THURSDAY. COOLER WITH BETTER HUMIDITY RECOVER FRIDAY THROUGH SUNDAY AS THE RIDGE BREAKS DOWN AHEAD OF A PACIFIC LOW PRESSURE. && .AVIATION... 020240Z...VFR UNDER CLEAR SKIES WITH UNRESTRICTED VIS THROUGH TUE. ONLY CONCERN WILL BE WITH AREAS OF EAST WINDS OF 15 TO 25 MPH THROUGH AND BELOW PASSES AND CANYONS. ISOLATED GUSTS TO NEAR 45 MPH WILL BE POSSIBLE...MAINLY 14Z-22Z...BELOW THE CAJON PASS AND BELOW THE SANTA ANA MOUNTAIN CANYONS. && .MARINE... MODELS ARE ADVERTISING A LARGE NW SWELL ARRIVING EARLY WED MORNING AND BUILDING TO AROUND 8 FEET AT 17 SECONDS BY AFTERNOON IN THE OFFSHORE WATERS. && .SGX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/FIRE WEATHER...MACKECHNIE AVIATION/MARINE...JD PUBLIC SERVICE...MOKER NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 1, 4:00 PM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON NOV 1 2010 CAZ042-043-048-050-055>058-060>062-021200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE OFFSHORE WINDS IN THE MOUNTAINS AND VALLEYS MAY PROMPT A WIND ADVISORY FOR SOME AREAS TUESDAY THROUGH THURSDAY. THE DRY OFFSHORE FLOW WILL ALSO ELEVATE THE FIRE HAZARD POTENTIAL IN THE MOUNTAINS AND VALLEYS. A LARGE NORTHWEST SWELL MAY PROMPT A SMALL CRAFT ADVISORY...A HIGH SURF ADVISORY...AND MINOR COASTAL FLOOD ADVISORY WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
In the hours before
Special weather statement, Nov 1, 9:35 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PDT MON NOV 1 2010 CAZ042-043-048-050-055>058-060>062-021200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 935 PM PDT MON NOV 1 2010 ...HOT WEATHER ACROSS SOUTHERN CALIFORNIA THE NEXT FEW DAYS... HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING HOT AND DRY WEATHER WITH TEMPERATURES RUNNING 10 TO 20 DEGREES ABOVE AVERAGE EACH AFTERNOON THROUGH THURSDAY. THE HEAT WILL BE CONCENTRATED IN THE COASTAL VALLEYS AND INLAND EMPIRE WHERE AFTERNOON TEMPERATURES WILL SOAR INTO THE 80S AND 90S. EXPECTED HIGH TEMPERATURES TUESDAY THROUGH THURSDAY... COASTAL AREAS................80 TO 90. INLAND ORANGE COUNTY.........86 TO 96. COASTAL VALLEYS..............92 TO 99. MOUNTAINS BELOW 6000 FEET....88 TO 94. MOUNTAINS ABOVE 6000 FEET....70 TO 80. UPPER DESERTS................80 TO 88. LOWER DESERTS................91 TO 96. ALTHOUGH IT WILL BE HOT DURING THE MID DAY...THE AIR WILL BE VERY DRY AND THE HUMIDITY LOW. THIS WILL ALLOW THE ATMOSPHERE TO COOL RAPIDLY AFTER DARK. WARMEST AREAS OVERNIGHT WILL BE WHERE ANY WIND CONTINUES THROUGH AND BELOW PASSES AND CANYONS. VISITORS...TOURISTS...HIKERS...AND ANYONE WORKING OUTDOORS THROUGH THURSDAY SHOULD TAKE THE NECESSARY PRECAUTIONS TO PREVENT HEAT RELATED STRESS AND ILLNESS. AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE AT MID DAY...DRINK PLENTY OF WATER. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING AND WEAR A HAT TO SHIELD YOURSELF FROM THE SUN. HIGH PRESSURE INLAND WILL WEAKEN ENOUGH BY FRIDAY TO ALLOW THE SEA BREEZE TO BRING COOLING TO MOST AREAS WEST OF THE MOUNTAINS. THE COOLING WILL BRING DAYTIME HIGHS CLOSER TO AVERAGE BY THE WEEKEND. JAD/MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:03 PM PDT | Small Craft Advisory for Hazardous Seas | SGX | 45 hr | |
| Nov 2, 1:54 AM PDT | Coastal Flood Watch | SGX | San Diego | 23 hr |
| Nov 2, 1:54 AM PDT | High Surf Advisory | SGX | San Diego | 47 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.